Alert archive / North Carolina / River Flood Warnings in 2017

River Flood Warning 24, NWS Raleigh, NC

June 20, 2017Chatham County, North Carolina

NWS Raleigh, NC issued this river flood warning at Jun 20, 2017, 8:32 AM EDT for Chatham County, North Carolina. It was in force for 40 hr.

The area

The outline as issued.

The facts

Issued
Jun 20, 2017, 8:32 AM EDT (12:32 UTC)
Expired
Jun 22, 2017, 12:12 AM EDT
In force
40 hr
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Flood severity
Minor

County Chatham County, NC

The radar

The Raleigh/Durham radar (KRAX), 63 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Haw River near Bynum (BYNN7). The gauge peaked at 14.74 ft at Jun 20, 2017, 5:00 PM EDT.

actionminormoderate5101506/2006/2106/2206/23
Action stage
10 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02096960, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

073 
WGUS42 KRAH 201232
FLWRAH


BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
832 AM EDT Tue Jun 20 2017

...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...

  Haw River Near Bynum affecting Chatham County
 ...Insert basis for warning (if desired) here...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC037-210032-
/O.NEW.KRAH.FL.W.0024.170620T1232Z-170622T0412Z/
/BYNN7.1.ER.170620T1033Z.170621T0000Z.170621T1612Z.NO/
832 AM EDT Tue Jun 20 2017

The National Weather Service in Raleigh has issued a 

* Flood Warning for 
  The Haw River Near Bynum.
* until late Wednesday night, or until the warning is cancelled.
* At  8:01 AM Tuesday the stage was 11.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.1 feet by this
  evening. The river will fall below flood stage tomorrow early 
  afternoon.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but 
  flooding remains confined to extensive stretches of woods and 
  pastureland along the river.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Haw River
 Bynum            11  11.9 Tue 08 AM  11.7   8.4   6.6   5.8      

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
4 follow-up statements
754 
WGUS82 KRAH 201352
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
952 AM EDT Tue Jun 20 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Haw River At Haw River affecting Alamance County

  Haw River Near Bynum affecting Chatham County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC001-210152-
/O.EXT.KRAH.FL.W.0023.000000T0000Z-170621T1730Z/
/HAWN7.2.ER.170620T0435Z.170620T1301Z.170621T0530Z.NO/
952 AM EDT Tue Jun 20 2017

The Flood Warning continues for
  the Haw River At Haw River.
* At  9:30 AM Tuesday the stage was 23.7 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Thursday morning.
* Impact...At 26.0 feet, Trailer homes adjacent to the river and the 
  water treatment plant flood. Evacuations may be necessary.
* Impact...At 25.5 feet, The water treatment plant building floods.
* Impact...At 23.0 feet, Moderate flood stage. Flooding reaches the 
  base of the water treatment plant building.
* Impact...At 20.0 feet, There is significant overflow on the right 
  bank opposite the water treatment plant.
* Impact...At 18.0 feet, Overflow begins on both banks at the water 
  treatment plant. 

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Haw River
 Haw River        18  23.7 Tue 09 AM  14.3   9.3   7.0   5.5   4.6

&&

LAT...LON 3624 7953 3613 7934 3590 7918 3585 7930
          3604 7944 3613 7954         

$$

NCC037-210152-
/O.EXT.KRAH.FL.W.0024.000000T0000Z-170622T0651Z/
/BYNN7.1.ER.170620T1033Z.170621T0000Z.170621T1851Z.NO/
952 AM EDT Tue Jun 20 2017

The Flood Warning continues for
  the Haw River Near Bynum.
* At  9:31 AM Tuesday the stage was 12.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 13.2 feet by this
  evening. The river will fall below flood stage tomorrow early 
  afternoon.
* Impact...At 15.0 feet, The river widens up to 800 feet across, but 
  flooding remains confined to extensive stretches of woods and 
  pastureland along the river.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It 
  floods pasturelands on the right bank and woodlands on the left.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Wed   Thu   Fri   Sat   Sun

Haw River
 Bynum            11  12.6 Tue 10 AM  12.0   8.6   6.7   6.5   6.2

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
592 
WGUS82 KRAH 210034
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
834 PM EDT Tue Jun 20 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Haw River Near Bynum affecting Chatham County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC037-211234-
/O.EXT.KRAH.FL.W.0024.000000T0000Z-170622T0508Z/
/BYNN7.1.ER.170620T1033Z.170620T2131Z.170621T1708Z.NO/
834 PM EDT Tue Jun 20 2017

The Flood Warning continues for
  the Haw River Near Bynum.
* At  8:01 PM Tuesday the stage was 14.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  tomorrow early afternoon.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It 
  floods pasturelands on the right bank and woodlands on the left.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun

Haw River
  Bynum       11  14.5 Tue 08 PM    12.2   7.9   6.2   5.6   5.1


&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
705 
WGUS82 KRAH 210856
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
456 AM EDT Wed Jun 21 2017

...The Flood Warning continues for the following rivers in North 
Carolina...

  Haw River Near Bynum affecting Chatham County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC037-212056-
/O.EXT.KRAH.FL.W.0024.000000T0000Z-170622T0200Z/
/BYNN7.1.ER.170620T1033Z.170620T2131Z.170621T1400Z.NO/
456 AM EDT Wed Jun 21 2017

The Flood Warning continues for
  the Haw River Near Bynum.
* At  4:31 AM Wednesday the stage was 12.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It 
  floods pasturelands on the right bank and woodlands on the left.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.


             FLD  OBSERVED                   FORECAST 7 AM
LOCATION     STG   STG  DAY TIME     Wed   Thu   Fri   Sat   Sun 

Haw River
  Bynum       11  12.1 Wed 05 AM    11.3   8.6   6.8   5.9   5.3


&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$
658 
WGUS82 KRAH 211318
FLSRAH


Flood Statement 
National Weather Service Raleigh, NC
918 AM EDT Wed Jun 21 2017

...The Flood Warning is cancelled for the following rivers in North 
Carolina...

  Haw River Near Bynum affecting Chatham County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message. If you encounter deep water while driving, do not 
attempt to drive through. Turn around, dont drown.

&&

NCC037-211348-
/O.CAN.KRAH.FL.W.0024.000000T0000Z-170622T0200Z/
/BYNN7.1.ER.170620T1033Z.170620T2131Z.170621T1223Z.NO/
918 AM EDT Wed Jun 21 2017

The Flood Warning is cancelled for
  the Haw River Near Bynum.
* At  9:00 AM Wednesday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* The river fell below flood stage at  8:23 AM Wednesday.
* Forecast...The river will continue to fall to 8.6 feet by tomorrow 
  morning.
* Impact...At 11.0 feet, The river widens up to 400 feet across. It 
  floods pasturelands on the right bank and woodlands on the left.

&&

The following are the latest observations and 7 AM forecast stages
for the next several days.

                 FLD  OBSERVED                FORECAST 7 AM
LOCATION         STG  STG  DAY TIME    Thu   Fri   Sat   Sun   Mon

Haw River
 Bynum            11  10.8 Wed 09 AM   8.6   6.8   5.9   5.3      

&&

LAT...LON 3590 7918 3582 7911 3576 7905 3569 7916
          3585 7930                   

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Jun 20, 6:30 AM EDT, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 20, 6:30 AM EDT, 2 hours 2 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
630 AM EDT Tue Jun 20 2017

.SYNOPSIS...
A cold front located across the eastern slopes of the southern
Appalachians early this morning will move east and then stall across
the central and eastern Carolinas today and tonight. The The front
will gradually dissipate over the region on Wednesday.

&&

.NEAR TERM /Today and Tonight/...
As of 415 AM Tuesday...

The latest surface analysis shows the cold front was located across
the eastern slopes of the Appalachians. VWP observations and the SPC
mesoanalysis shows the 925 hPa and 850 hPa trough now extending from
just east of KRIC southwest to near KBUY to near KCLT, roughly
coincident with the back edge of the shield of showers and embedded
thunderstorms.

This area of showers should lift northeast during the next few hours
and should be largely clear of the RAH CWA by 12Z. Not surprisingly
given the moist air mass, convection should redevelop late this
morning toward midday near and southeast of the 925 hPa and 850 hPa
boundary across GA and SC with the precipitation spreading northeast
into NC. As the boundary stalls across the Coastal Plain and the
Sandhills by midday, the southerly flow south of the boundary will
strengthen and the boundary will lift north with time. This will
allow the sharp nw edge to convective precipitation shield to
gradually ease northward into the southern and eastern Piedmont,
enhanced by northward ejecting outflow boundaries. Tough call on far
northwest the precipitation will push but will include PoPs up to the
I-85 corridor. The convection will be most widespread this afternoon
and evening and then slowly decrease in coverage through the evening
into the overnight hours.

The airmass across the region will be much more
stable than previous days with MLCAPE values ranging from 500-1000
J/kg across the southeast ahead of the front, around 500 J/Kg near
the boundary in the Triangle and even more stable toward the Triad.
Given the limited instability and modest shear, organized severe
weather is not expected but the northeast-southwest orientation of
precipitation closely parallel to the storm motion could lead to
localized heavy rain and possible flooding. The good news is that
the heaviest precipitation will be well removed from locations
across the northern Piedmont and Triad that experienced flooding on
monday night. Highs today will range between 80 to 85 degrees. Lows
will vary more tonight than in previous mights with cooler air
moving into the Triad, lows will range in the mid 60s in the Triad
to the upper 60s to lower 70s elsewhere.  -Blaes
&&

.SHORT TERM /Wednesday/...
As of 415 AM Tuesday...

The upper level trough axis slides east across the Mid Atlantic and
Carolinas on Wednesday and then offshore. Behind the trough axis, a
drier air mass and subsident pattern will work into the region with
PW values ranging from 1.5 to 2.0 inches early Wednesday dropping to
1.3 to 1.5 inches by Wednesday evening. The lingering cold front
across the eastern Carolinas will dissipate on Wednesday. The air
mass across central NC will only be weakly unstable on Wednesday
with the best forcing for ascent located near the deteriorating
surface boundary. Will keep afternoon PoPs in the 15% northwest to
35% far southeast. Highs will range from 80 to 85. -Blaes
&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
As of 147 AM EDT Tuesday...

The chance of showers and thunderstorms will increase again Thursday
as deep subtropical moisture surges northward again around the
Bermuda surface high pressure. The influx of deep subtropical
moisture will be aided by the remnants of the tropical disturbance
that is forecast to get pulled NW into the western Gulf Coast states
Thursday. A broad southerly flow from a wide open Gulf of Mexico
will lead to PW's increasing again to 2+ inches by Thursday and
Friday, into the weekend and early next week.

Convection should be largely diurnally driven, with likely POP
during the afternoon and evening, then high chance POP's overnight
Thursday into Monday. Rainfall may be enhanced by a cold front that
is expected to slowly move SE into the region Sunday into Monday.
QPF of 2-4 inches is expected late week into the weekend into
Monday. With the recent heavy rain over portions of the Triad,
Triangle, and the Piedmont in general, a flooding threat may
develop.

Temperatures should be above normal given the very high dew points
in the 70s, keeping nightly lows 70+ and possible 75 in the SE.
Highs should be in the mid 80s NW ranging to lower 90s SE each day,
with some cooling aided by the expected heavy rain and cloudiness
early next week.
&&

.AVIATION /12Z Tuesday through Saturday/...
As of 630 AM Tuesday...

A band of showers and a few embedded thunderstorms extends from near
Elizabeth City southwest to near Goldsboro to near Wadesboro NC is
associated with an approaching cold front and upper trough. The band
of showers and storms will continue to shift east and southeast
through mid morning with reduced cigs and vsbys. Behind the band of
convection, conditions are largely VFR with a few pockets of IFR fog
and some stratus. VFR conditions are expected through the day into
this evening well behind the front in the Triad. Near and southeast
of the front, after a period of VFR conditions this morning,
scattered convection is expected to redevelop this around midday and
this afternoon with the greatest coverage across the Sandhills and
southern Coastal Plain near the KFAY terminal. Another round of low
stratus is likely to develop late tonight.

Looking beyond the 24 hour TAF period...a typical summertime regime
is expected with perhaps greater than climatological coverage during
the period. This pattern will feature scattered diurnal afternoon
and evening convection with periods of early morning stratus. During
the period it appears convective coverage will be more limited on
Wednesday into Thursday and increase into the weekend. -Blaes
&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Blaes
NEAR TERM...Blaes
SHORT TERM...Blaes
LONG TERM...Badgett
AVIATION...Blaes
Hazardous weather outlook, Jun 20, 6:20 AM EDT, 2 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
620 AM EDT Tue Jun 20 2017

NCZ028-042-043-073>078-083>086-088-089-211030-
Edgecombe-Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-
Anson-Richmond-Scotland-Hoke-Cumberland-Sampson-
620 AM EDT Tue Jun 20 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

Showers and thunderstorms may repeatedly move over some locations
resulting in localized flash flooding.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-021>027-038>041-211030-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Davidson-Randolph-Chatham-Wake-
620 AM EDT Tue Jun 20 2017

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Jun 20, 2:38 AM EDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
238 AM EDT TUE JUN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1245 AM     FLASH FLOOD      HILLSBOROUGH            36.07N 79.11W
06/20/2017                   ORANGE             NC   911 CALL CENTER

            CAR STRANDED AND ROAD REMAINS CLOSED AT ENO
            ST. AND DIMMOCKS MILL RD.

&&

MWS
Local storm report, Jun 20, 2:41 AM EDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
241 AM EDT TUE JUN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1257 AM     FLASH FLOOD      1 W HILLSBOROUGH        36.07N 79.12W
06/20/2017                   ORANGE             NC   911 CALL CENTER

            ROAD CLOSURE AT DIMMOCKS MILL RD. AND WEST
            HILL AVE.

&&

MWS
Local storm report, Jun 20, 2:45 AM EDT, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
245 AM EDT TUE JUN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FLASH FLOOD      4 SSE MEBANE            36.03N 79.26W
06/20/2017                   ORANGE             NC   911 CALL CENTER

            HIGH WATER AND FLOODING AT 2700 MEBANE OAKS
            RD.

&&

MWS
Special weather statement, Jun 20, 6:14 AM EDT, 2 hours 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
614 AM EDT TUE JUN 20 2017

NCZ042-043-075-077-078-085-086-088-089-201145-
Scotland NC-Johnston NC-Sampson NC-Hoke NC-Harnett NC-Moore NC-
Wayne NC-Cumberland NC-Wilson NC-
614 AM EDT TUE JUN 20 2017

...Showers and thunderstorms with heavy rain from Raeford and
Fayetteville to Goldsboro...

At 608 AM EDT, showers and thunderstorms were producing locally
heavy rainfall extending from central Hoke County east across
Cumberland... southern Harnett... northern Sampson... and Wayne
Counties. Rainfall rates of 1.5 to 2 inches per hour were occurring
with the heaviest rain. The showers and thunderstorms were moving
east at 20 mph. Locally heavy rain will occur through mid-morning
across the region.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will produce minor flooding of creeks, streams,
and areas of poor drainage. In addition, some street and road
flooding may result. Drivers are urged to slow down and use extra
caution to avoid hydroplaning.

&&

LAT...LON 3500 7948 3528 7941 3531 7918 3534 7915
      3568 7766 3557 7782 3538 7780 3518 7783
      3515 7789 3519 7802 3519 7816 3492 7815
      3483 7847 3485 7850 3483 7890 3490 7894
      3495 7904 3483 7919 3482 7936 3476 7934
TIME...MOT...LOC 1008Z 248DEG 17KT 3520 7886

PWB
Local storm report, Jun 20, 6:29 AM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE RALEIGH NC
629 AM EDT TUE JUN 20 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     FLASH FLOOD      4 SSE MEBANE            36.03N 79.26W
06/20/2017                   ORANGE             NC   911 CALL CENTER

            HIGH WATER AND FLOODING AT 2700 MEBANE OAKS
            RD.

0111 AM     FLASH FLOOD      3 SSE RANDLEMAN         35.78N 79.79W
06/20/2017                   RANDOLPH           NC   911 CALL CENTER

            WATER FLOWING INTO A HOUSE REPORTED AT OLD
            CASTLE DR. AND BUCKHORN RD.

1257 AM     FLASH FLOOD      1 W HILLSBOROUGH        36.07N 79.12W
06/20/2017                   ORANGE             NC   911 CALL CENTER

            ROAD CLOSURE AT DIMMOCKS MILL RD. AND WEST
            HILL AVE.

1245 AM     FLASH FLOOD      HILLSBOROUGH            36.07N 79.11W
06/20/2017                   ORANGE             NC   911 CALL CENTER

            CAR STRANDED AND ROAD REMAINS CLOSED AT ENO
            ST. AND DIMMOCKS MILL RD.

1230 AM     FLASH FLOOD      2 SSE MEBANE            36.06N 79.25W
06/20/2017                   ORANGE             NC   911 CALL CENTER

            WATER OVER BEN WILSON RD NEAR BOWMAN RD IN
            MEBANE. CREWS HEADING OUT TO CLOSE ROAD.

1213 AM     FLASH FLOOD      4 SSE LAKE TOWNSEND     36.11N 79.75W
06/20/2017                   GUILFORD           NC   BROADCAST MEDIA

            ROADS CLOSED DUE TO FLOODING IN GREENSBORO
            INCLUDE... YANCEYVILLE ST AT EAST CORNWALLIS
            DR, SOUTH HOLDEN AT CENTER ST, EAST CONE
            BLVD BETWEEN CHURCH ST AND YANCEYVILLE ST,
            AND SHELBY DR AT ASHEBROOK DR.

1125 PM     FLASH FLOOD      2 ENE BURLINGTON        36.10N 79.41W
06/19/2017                   ALAMANCE           NC   LAW ENFORCEMENT

            1500 BLOCK OF BOWMAN AVENUE IN BURLINGTON
            CLOSED DUE TO FLOODING.

1050 PM     FLASH FLOOD      4 SSE LAKE TOWNSEND     36.12N 79.74W
06/19/2017                   GUILFORD           NC   PUBLIC

            2 FEET OF WATER OVER MCKNIGHT MILL ROAD IN
            NORTHEAST GREENSBORO. ONE VEHICLE STUCK IN
            FLOODWATERS WITH WATER RESCUE ONGOING.

1036 PM     FLASH FLOOD      1 ESE GREENSBORO        36.07N 79.81W
06/19/2017                   GUILFORD           NC   LAW ENFORCEMENT

            A NUMBER OF ROADS ARE CLOSED IN GREENSBORO.
            SPECIFICS TO BE ADDED LATER...THEIR WORKLOAD
            WAS HEAVY.

1000 PM     FLASH FLOOD      ROXBORO                 36.40N 78.98W
06/19/2017                   PERSON             NC   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS THAT THERE WERE 12
            ROADS CLOSED IN AND AROUND ROXBORO.

0910 PM     FLASH FLOOD      ROXBORO                 36.40N 78.98W
06/19/2017                   PERSON             NC   PUBLIC

            SEVERAL ROAD CLOSURES IN THE CITY OF ROXBORO
            DUE TO FLOODING.

0855 PM     TSTM WND GST     6 NNW ROUGEMONT         36.29N 78.98W
06/19/2017  M46 MPH          PERSON             NC   AWOS

            33007G40KT.

0631 PM     TSTM WND DMG     1 SW COVINGTON          35.14N 79.88W
06/19/2017                   RICHMOND           NC   911 CALL CENTER

            MULTIPLE TREES DOWN ON POWERLINES, CAUSING
            POWERLINES TO FALL. TIME ESTIMATED BY RADAR.

0440 PM     TSTM WND DMG     3 NE BETHESDA           35.98N 78.82W
06/19/2017                   DURHAM             NC   TRAINED SPOTTER

            SEVERAL TREES DOWN IN OAK GROVE.
            RADAR-ESTIMATED TIME.

&&
Special weather statement, Jun 20, 8:00 AM EDT, 32 minutes before
Special Weather Statement
National Weather Service Raleigh NC
800 AM EDT TUE JUN 20 2017

NCZ042-078-086-088-089-201330-
Johnston NC-Sampson NC-Hoke NC-Wayne NC-Cumberland NC-
800 AM EDT TUE JUN 20 2017

...Heavy rain showers will affect portions of southeastern
Johnston...northern Sampson...Hoke...Wayne and Cumberland Counties
Until 930 AM EDT...

At 757 AM EDT, Doppler radar indicated training heavy rain showers
that were continuously redeveloping across portions of the NC
Sandhills and coastal plain. As much as 1 to 1.25 inches has fallen
near Boonie Doone and Ft. Bragg over the past hour.

Heavy rain and minor flooding will be possible with this storm.

Locations impacted include...
Fayetteville, Goldsboro, Raeford, Fort Bragg, Fremont, Walnut Creek,
Godwin, Pope AFB, Antioch and Hope Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3484 7934 3494 7935 3504 7946 3526 7882
      3525 7862 3532 7854 3536 7855 3559 7802
      3558 7782 3543 7783 3539 7780 3530 7783
      3492 7896 3495 7904 3483 7919
TIME...MOT...LOC 1157Z 247DEG 27KT 3509 7893

23

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 8:41 PM EDTSpecial Weather StatementRAHAlamance, Granville, Guilford, Orange, Person, Vance64 min
Jun 19, 8:55 PM EDTAreal Flood AdvisoryRAHAlamance, Durham, Forsyth, Granville, Guilford, Orange and 2 more6 hr
Jun 19, 9:07 PM EDTFlash Flood WarningRAHGranville, Person3 hr
Jun 19, 9:19 PM EDTSpecial Weather StatementRAHWarren56 min
Jun 19, 9:30 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Orange, Wake60 min
Jun 19, 9:40 PM EDTSpecial Weather StatementRAHAnson, Richmond65 min
Jun 19, 9:58 PM EDTFlash Flood WarningRAHGuilford3 hr
Jun 19, 10:14 PM EDTSpecial Weather StatementRAHAlamance46 min
Jun 19, 10:18 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond, Stanly57 min
Jun 19, 10:47 PM EDTAreal Flood AdvisoryRAHAnson3 hr
Jun 19, 11:34 PM EDTRiver Flood WarningRAHAlamance29 hr
Jun 19, 11:39 PM EDTFlash Flood WarningRAHAlamance, Durham, Granville, Orange4 hr
Jun 19, 11:55 PM EDTFlash Flood WarningRAHDavidson, Guilford, Randolph3 hr
Jun 20, 12:16 AM EDTAreal Flood AdvisoryRAHChatham, Edgecombe, Franklin, Granville, Halifax, Nash and 3 more3 hr
Jun 20, 1:00 AM EDTFlash Flood WarningRAHGuilford2 hr
Jun 20, 1:22 AM EDTSpecial Weather StatementRAHChatham53 min
Jun 20, 3:03 AM EDTAreal Flood WarningRAHAlamance, Davidson, Durham, Granville, Guilford, Orange and 1 more3 hr
Jun 20, 6:14 AM EDTSpecial Weather StatementRAHCumberland, Harnett, Hoke, Johnston, Sampson, Wayne91 min
Jun 20, 8:00 AM EDTSpecial Weather StatementRAHCumberland, Hoke, Wayne90 min
Jun 20, 8:09 AM EDTAreal Flood AdvisoryRAHCumberland111 min

Nearby

River Flood Warnings in North Carolina, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.